Alert archive / Ohio / Small Craft Advisories in 2017
Small Craft Advisory 44, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at May 8, 2017, 4:00 AM EDT. It took effect at May 8, 2017, 12:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2017, 4:00 AM EDT (08:00 UTC)
- In effect from
- May 8, 2017, 12:00 PM EDT
- Expired
- May 8, 2017, 8:34 PM EDT
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
106 WHUS71 KCLE 080800 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 400 AM EDT MON MAY 8 2017 LEZ149-081600- /O.NEW.KCLE.SC.Y.0044.170508T1600Z-170509T0100Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 400 AM EDT MON MAY 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS EVENING. * WINDS...BECOMING WEST AT 10 TO 20 KNOTS FOR THIS AFTERNOON. * WAVES/SEAS...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
3 follow-up statements
623 WHUS71 KCLE 081316 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 916 AM EDT MON MAY 8 2017 LEZ149-082130- /O.CON.KCLE.SC.Y.0044.170508T1600Z-170509T0100Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 916 AM EDT MON MAY 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...WEST AT 15 TO 25 KNOTS THIS AFTERNOON. * WAVES/SEAS...BUILDING TO 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
486 WHUS71 KCLE 081939 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 339 PM EDT MON MAY 8 2017 LEZ149-090100- /O.CON.KCLE.SC.Y.0044.000000T0000Z-170509T0100Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 339 PM EDT MON MAY 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... * WINDS...WEST AT 15 TO 25 KNOTS DIMINISHING LATE THIS EVENING. * WAVES/SEAS...3 TO 5 FEET WILL START TO SUBSIDE LATER THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
551 WHUS71 KCLE 090034 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 834 PM EDT MON MAY 8 2017 LEZ149-090145- /O.CAN.KCLE.SC.Y.0044.000000T0000Z-170509T0100Z/ LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 834 PM EDT MON MAY 8 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW CRITERIA, THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at May 8, 1:41 AM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, May 8, 1:41 AM EDT, 2 hours 19 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
141 AM EDT Mon May 8 2017
.SYNOPSIS...
Chilly high pressure from central Canada will slide across the
Great Lakes early this week. A warm front will develop over the
Ohio Valley mid week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Bubble of high pressure has increased over southern Lake Huron
and central Lake Erie early this evening and surface winds have
swung around from the NE and E. This has caused some low level
convergence and a bit of cloud cover near the Islands which was
drifting southeast. Will monitor this as it may interfere with
the potential for frost but believe the clouds should dissipate
overnight. Made a few minor adjustments to the low temperature
forecast and hourly forecast for tonight trying to catch a few
of the known colder spots otherwise no other changes for the
evening update.
Original "Tonight" discussion...
Surface high pressure will build a little further east into the cwa
tonight while wrap moisture with the upper low tries to hang on in
the east. The high and associated light winds and mostly clear skies
should set the stage for temps to drop into the lower 30s for all
but the lakeshore area where 35 will be more likely. Will be running
frost and freeze headlines for the situation for later tonight into
Mon morning.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH WEDNESDAY NIGHT/...
The surface high will slowly shift east over the area for Mon night
again setting the stage for possible frost. Models indicate more
high clouds to be present so temps may not be quite as cold,
especially in the west.
Lower level moisture does not increase until Tue when some shra
could start to occur in the sw half of the cwa later Tue and Tue
night as overrunning is enhanced across a front to our sw. More
clouds Tue night should keep lows mostly in a 40 to 45 range except
for mid to upper 30s for inland NW PA.
A threat for shra will likely continue Wed for the sw, spreading
further toward the ne Wed night as the next upper s/w starts to dig
se toward the area and begin to merge with an upper low over the
southern plains.
Highs Mon and Tue will remain well below normal with some moderation
closer to normal by Wed.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
The models continue to show northwest flow aloft that will continue
over the region for much of the long term forecast period. This flow
will eventually develop into a rather deep trough over the eastern
CONUS for Sunday. This upper level pattern will allow for two low
pressure systems to move to the south of the area over the Ohio and
Tennessee River Valleys. With the track of these lows appearing to
be further south than yesterday's model runs, precipitation chances
are certainly lower but any chance of a significant warm up through
next weekend looks slim. For now, have reduced pops for much of
Thursday through Saturday, leaving the best chance from Saturday
night through Monday morning as the second low will approach closer
to the area. However, with the inconsistencies of the extended
guidance, could certainly see precipitation trends change as next
weekend gets closer to the short term.
&&
.AVIATION /06Z Monday THROUGH Friday/...
High pressure overhead for today. VFR conditions with a west-
northwest wind for much of the day. Minor gusts to 20 knots
possible this afternoon. Other than a few mid level clouds for
the remainder of the overnight skies will be clear. High clouds
enter the picture again toward 06Z Tuesday.
OUTLOOK...VFR conditions expected.
&&
.MARINE...
The Small Craft Advisory has been allowed to expire. Winds will
continue to weaken further overnight.
Northwest winds are expected to continue as high pressure builds in
from the west and winds will remain from the west to northwest for
much of the first half of the week. Winds will flip to the northeast
Wednesday night as low pressure moves to the south of the Lake Erie
basin with another low expected to move through the region at the
end of the week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Frost Advisory until 9 AM EDT this morning for OHZ007-009>012-
089.
Freeze Warning until 9 AM EDT this morning for OHZ003-006-008-
013-014-017>023-027>033-036>038-047.
PA...Frost Advisory until 9 AM EDT this morning for PAZ001.
Freeze Warning until 9 AM EDT this morning for PAZ002-003.
MARINE...None.
&&
SYNOPSIS...Kosarik
NEAR TERM...Kosarik
SHORT TERM...Adams
LONG TERM...Sefcovic
AVIATION...Oudeman
MARINE...Mottice/SefcovicHazardous weather outlook, May 7, 4:07 AM EDT, 23 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 407 AM EDT Sun May 7 2017 OHZ007-009>014-019>023-031>033-038-089-PAZ001>003-080815- Ottawa-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Huron- Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning-Holmes- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 407 AM EDT Sun May 7 2017 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006-008-017-018-027>030-036-037-047-080815- Lucas-Wood-Sandusky-Hancock-Seneca-Wyandot-Crawford-Richland-Ashland- Marion-Morrow-Knox- 407 AM EDT Sun May 7 2017 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-080815- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 407 AM EDT Sun May 7 2017 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 3:32 AM EDT | Frost Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 14 more | 29 hr |
| May 8, 3:32 AM EDT | Freeze Warning | CLE | Ashtabula, Geauga, Mahoning, Portage, Trumbull | 29 hr |
Nearby
Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.